Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lab Results
Jan 14, 2007

I have been on meds (Truvada/Sustiva) since Spring '06 and undetectable 6 weeks after starting my drug regiment. My CD4 count continues to rise (now 544 vs. 403 at last testing), however, my last results indicated a viral load of 92 vs. <50. My doctor said <50 is ideal and that I was slightly detectable. Does this indicate resistance? I am concerned because I switched to Atripla about 1 week before the blood draw and had a flu shot Pneumonia vaccination 3 weeks prior. Should I be concerned?

Response from Dr. Holodniy

I wouldn't be concerned. This is most likely lab variation related to the viral load assay and not a true failure of your regimen. We refer to this as "blipping" and it is quite common. There is a possibility that the vaccinations did cause a slight increase in viral replication resulting in a very low detectable viral load. This is mostly seen in people not on treatment. I would predict that your next result will be undetectable.



Previous
Hep A and B Question
Next
hep c viral load result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement